Aa
A
A
Close
Avatar universal
Grapefruit + Pristiq
Why are you not supposed to eat grapefruit while taking the medication Pristiq?
Cancel
4 Answers
Page 1 of 1
Avatar universal
The best advice i can give you is to google grapefruits and medication,there is so much information on the subject and it,s very important you read it because the interraction between the 2 could be very dangerous.All the best.
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
I have not researched the grapefruit vs Pristiq issue but I know that Grapefruit potentiates a lot of meds, like painkillers and it can have harmful reactions.
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
520191 tn?1355639002
Grapefruit can decrease the amount of food or medication absorbed by the body. I believe that is why you are not meant to have grapefruit with a heap of different medications including most anti-depressants, though i am not a doctor but that is what i was told, so correct me if i am wrong. It depends on how the medication is digested and how it works within the body, i think that's why some medications and not others. If you want more information ask your doctor next time you see them. But i think it just means you wont get the full amount of medication you take when you have a grapefruit including the juice.

Freddie
Comment
Cancel
520191 tn?1355639002
Comment
Comment
Submit Comment
480448 tn?1426952138
This is a really good question!  Grapefruit and grapefruit juice actually are contraindicated with many medications...from cardiac drugs, meds for hypertension, antidepressants.  It's always good to ask your doc or Pharmacist what common interactions a medication has, both for other meds and food.

Without getting overly technical, grapefruit affects the ability of a certain part of the intestine to metabolize certain medications.  Therefore, it results in increased levels of the medication in the system.  This is the most common effect grapefruit products have on meds, but there are a few medications (not AD's) where the opposite is true, and a person ends up with a REDUCED level of medication in their system.

The severity of the consequences of the effects of grapefruit products on meds are not fully understood, however, it is advised with certain medications to simply avoid it.  The impaired ability of the body to metabolize certain meds results in an increased plasma concentration of the drug, which can lead to potential concerns.

Always ask your doc about things that you should avoid with ANY medication!!!

Hope this helped a bit!
Comment
Cancel
480448 tn?1426952138
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Recent Activity
2020005 tn?1417986816
Blank
KTowne commented on photo
2 hrs ago
Avatar f tn
Blank
Belle313 See journal for 5/24/16 Comment
13 hrs ago
1236893 tn?1408490528
Blank
Best Multivitamins for Men
16 hrs ago by gymdandee
Blank
Mood Tracker
Track your mood over time
Start Tracking Now
Top Mood Disorders Answerers
Avatar universal
Blank
Arlington, VA
1551327 tn?1414146344
Blank
Tompkinsville, KY
1415482 tn?1459706314
Blank
Kingston, Jamaica
Depression Community Resources
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1463449675
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Mood Disorders Answerers
Avatar universal
Blank
Arlington, VA
1551327 tn?1414146344
Blank
Tompkinsville, KY
1415482 tn?1459706314
Blank
Kingston, Jamaica